Hello, I'd appreciate a moment of your time.
I'm 19 years old 5' 6" and 130 lbs.
I've been feeling very very tired in the past year, and now that I think about it, since I was little. I've gone to a primary care physician at student health and he would like antidepressants. Every time I have had bloodwork (cbc, cmp, thyroid) they have came out normal (4x). The physicians take that as an indicator that I am fine. So I started spending my own money on bloodwork (ANA, ESR, ANCA all expensive and they came out fine. I am an uneducated person groping in the dark)
But recently I got these results: 3/24/08
FSH- 0.3 mIU (range 2-18 for male over 15)
LH- 0.5 mIU (range 2-18 for male over 15)
Testosterone was fine 298ng/ml (200-900ng/mL)
t3,t4,t7, and TSH were all fine (I don't want to write out all the ranges, but they've always been OK).
Time of day- 13:00
I can't think of any drugs I was taking that would cause this. None in the week before the test. I take Benadryl to sleep, Allegra occasionally and fish oil and gingko when I study for exams. I did fast a lot in high school (2 days at a time sometimes), because I was a wrestler. I read that may effect it, whatever it is.
I talked to my parents set up an appt. for an endocrinologist today, but the appts take 2 months to get to. Gack! They believe me, not like student health, because I have never had trouble in school before or anything.
I would not look to do anymore labs, you have had way too many done and just like anything else if you keep looking you will find something slightly out of range and lead you up another alley with more unnecessary tests. I am so glad that the important things have been ruled out, your main symptom that you are saying is tiredness. This is very vague and can be related to many many factors, hence all the tests. The benadryl alone may have a prolonged effect after taking it at night. Allegra can also cause some folks to be sleepy.. Fish oil does not seem to have any known effects on energy and I think your heart will thank you! Gingko is used for memory, not clear if this affects you.
You mention you are a student and were a wrestler. Lets sit down with your primary care doc or even a nutritionist and evaluate the best things that you do to take care of yourself, are you drinking enough water, taking a multivitamin, exercising and are you really sleeping? what about caffeine? Most students (and us docs!) overdo it!
These things may contribute to your tiredness far more than any hormone. Now in regards to the lh and fsh, it varies and is not really a good indicator of much when randomly tested, but in comparison to the testosterone which is normal, it tells me that your pituitary does indeed communicate with your body and that I bet if they were repeated they would be normal. You would expect for the testosterone to be low if you have hypothalamic pituitary gonadotropin deficiency(that is to say that your pituitary was not making the hormones that stimulated the pubertal hormones)
Believe it or not if you are having anxiety, stress even depression this may contribute to extreme tiredness. Perhaps before seeing an endocrinologist, how about seeing an internal medicine doc so that they can look at all the tests you have had and examine you and make the final opinion for you to decide.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.